Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 27, 2011, 5:24 AM CDT. It took effect at Mar 28, 2011, 11:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2011, 5:24 AM CDT (10:24 UTC)
- In effect from
- Mar 28, 2011, 11:00 AM CDT
- Expired
- Mar 28, 2011, 10:47 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS84 KMAF 271024 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 524 AM CDT SUN MAR 27 2011 ....A RED FLAG WARNING IS IN EFFECT SUNDAY FOR THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND DAVIS MOUNTAINS FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF 20 MPH OR GREATER AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR VAN HORN AND HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS... .WARM CONDITIONS WITH LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE TO RESULT IN ELEVATED FIRE WEATHER CONCERNS ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS TODAY. IN THE HIGHER ELEVATIONS WHERE WESTERLY 20 FOOT WINDS ARE EXPECTED TO EXCEED 20 MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY...REQUIRING A RED FLAG WARNING. RELATIVE HUMIDITIES DROPPING TO LESS THAN 10 PERCENT AND WINDY CONDITION WILL RETURN TO THE GUADALUPE MOUNTAINS MONDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS MONDAY. RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT ARE ALSO EXPECTED OVER VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS MONDAY WITH WINDS POSSIBLY EXCEEDING 20 MPH. THESE AREAS ARE UNDER A FIRE WEATHER WATCH MONDAY. OCCASIONAL NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN AREAS ADJACENT TO THE MOUNTAINS BOTH TODAY AND MONDAY. THESE AREAS WILL LIKELY SEE RELATIVE HUMIDITIES UNDER 15 PERCENT...THOUGH WINDS ARE EXPECTED TO GENERALLY REMAIN JUST BELOW 20 MPH. NMZ114-TXZ258-272230- /O.UPG.KMAF.FW.A.0030.110327T1600Z-110328T0400Z/ /O.NEW.KMAF.FW.W.0036.110327T1600Z-110328T0400Z/ /O.NEW.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 424 AM MDT SUN MAR 27 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 10 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. * TIMING: FIRE WEATHER WATCH LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * WIND: WEST WINDS 20 TO 35 MPH. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-074-272230- /O.UPG.KMAF.FW.A.0030.110327T1600Z-110328T0400Z/ /O.NEW.KMAF.FW.W.0036.110327T1600Z-110328T0400Z/ /O.NEW.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 524 AM CDT SUN MAR 27 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... DAVIS/APACHE MOUNTAINS AREA. * TIMING: LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * WIND: WEST WINDS 20 TO 25 MPH. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE) 05
5 follow-up statements
296 WWUS84 KMAF 271943 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT SUN MAR 27 2011 ....A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND DAVIS MOUNTAINS FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF 20 MPH OR GREATER AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR VAN HORN AND HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS... .ABOVE NORMAL TEMPERATURES WITH LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE TO RESULT IN ELEVATED FIRE WEATHER CONCERNS ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY IN THE HIGHER ELEVATIONS WHERE WESTERLY 20 FOOT WINDS ARE EXCEEDING 20 MPH. A RED FLAG WARNING WILL REMAIN IN EFFECT IN THE GUADALUPE MOUNTAINS MONDAY WHERE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN. RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT WILL BE POSSIBLE OVER VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS WITH WINDS POSSIBLY EXCEEDING 20 MPH ON MONDAY. THESE AREAS ARE UNDER A FIRE WEATHER WATCH. OCCASIONAL NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN AREAS ADJACENT TO THE MOUNTAINS BOTH TODAY AND MONDAY. THESE AREAS WILL LIKELY SEE RELATIVE HUMIDITIES UNDER 15 PERCENT...THOUGH WINDS ARE EXPECTED TO GENERALLY REMAIN JUST BELOW 20 MPH. NMZ114-TXZ258-280745- /O.CON.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/ /O.CON.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 143 PM MDT SUN MAR 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. * TIMING: RED FLAG WARNING THROUGH THIS EVENING THEN AGAIN LATE MONDAY MORNING INTO MONDAY EVENING. * WIND: WEST WINDS 25 TO 40 MPH WITH GUSTS NEAR 55 MPH. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-074-280745- /O.CON.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/ /O.CON.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 243 PM CDT SUN MAR 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR... * AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... DAVIS/APACHE MOUNTAINS AREA. * TIMING: RED FLAG WARNING THROUGH THIS EVENING. FIRE WEATHER WATCH IN EFFECT LATE MONDAY MORNING INTO MONDAY EVENING. * WIND: WEST WINDS 20 TO 25 MPH. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
800 WWUS84 KMAF 280356 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1056 PM CDT SUN MAR 27 2011 ...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS GREATER THAN 20 MPH...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS GREATER THAN 20 MPH...AND VERY HIGH FIRE DANGER... .ABOVE NORMAL TEMPERATURES WITH LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE TO RESULT IN ELEVATED FIRE WEATHER CONCERNS ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS MONDAY AFTERNOON. RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT WILL BE POSSIBLE OVER VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS WITH WINDS POSSIBLY EXCEEDING 20 MPH MONDAY AFTERNOON. THESE AREAS ARE UNDER A FIRE WEATHER WATCH. OCCASIONAL NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN AREAS ADJACENT TO THE MOUNTAINS FOR MONDAY AFTERNOON. THESE AREAS WILL LIKELY EXPERIENCE RELATIVE HUMIDITIES UNDER 15 PERCENT...THOUGH THE WINDS SHOULD GENERALLY REMAIN JUST BELOW 20 MPH. IF SLIGHTLY STRONGER WINDS IMPACT THE REGION...A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED. NMZ114-TXZ258-281600- /O.CAN.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/ /O.CON.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 956 PM MDT SUN MAR 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING FOR TONIGHT. A RED FLAG WARNING REMAINS IN EFFECT FOR MONDAY AFTERNOON. * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. * TIMING: RED FLAG WARNING CANCELLED FOR THIS EVENING. RED FLAG WARNING IN EFFECT BEGINNING LATE MONDAY MORNING THROUGH MONDAY EVENING. * WIND: MONDAY...WEST WINDS 25 TO 40 MPH WITH GUSTS NEAR 55 MPH. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY MONDAY NEAR 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-074-281600- /O.CAN.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/ /O.CON.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 1056 PM CDT SUN MAR 27 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR TONIGHT IN THE DAVIS MOUNTAINS AND ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING FOR TONIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON. * AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... DAVIS/APACHE MOUNTAINS AREA. * TIMING: RED FLAG WARNING CANCELLED FOR THIS EVENING. FIRE WEATHER WATCH IN EFFECT LATE MONDAY MORNING THROUGH MONDAY EVENING. * WIND: MONDAY...WEST WINDS 20 TO 25 MPH. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
847 WWUS84 KMAF 281003 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 AM CDT MON MAR 28 2011 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS FOR MINIMUM RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER... .A SURFACE TROUGH OF LOW PRESSURE WILL STRENGTHEN ACROSS EASTERN NEW MEXICO AND SOUTHWEST TEXAS THIS AFTERNOON. THIS FEATURE WILL BRING CONTINUED WARM...DRY...AND BREEZY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS AGAIN THIS AFTERNOON. WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE AT OR ABOVE 20 MPH ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR...AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. THESE SPEEDS...WHEN COMBINED WITH THE ABOVE NORMAL TEMPERATURES...VERY LOW RELATIVE HUMIDITY...AND ONGOING VERY HIGH FIRE DANGER WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THESE LOCATIONS TODAY. TXZ057-074-282115- /O.UPG.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/ /O.EXA.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 503 AM CDT MON MAR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING ACROSS THE DAVIS MOUNTAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER... * AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... DAVIS/APACHE MOUNTAINS AREA. * TIMING: LATE THIS MORNING THROUGH THIS EVENING. * WIND: WEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ NMZ115-282115- /O.EXA.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 403 AM MDT MON MAR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER... * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS. * TIMING: LATE THIS MORNING THROUGH THIS EVENING. * WIND: WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ NMZ114-TXZ258-282115- /O.CON.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 403 AM MDT MON MAR 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING ACROSS THE GUADALUPE MOUNTAINS FOR WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER... * AFFECTED AREA: IN NEW MEXICO AND TEXAS...GUADALUPE MOUNTAINS. * TIMING: LATE THIS MORNING THROUGH THIS EVENING. * WIND: WEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * HUMIDITY: NEAR 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
994 WWUS84 KMAF 281925 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT MON MAR 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR... .A SURFACE TROUGH OF LOW PRESSURE WILL STRENGTHEN ACROSS EASTERN NEW MEXICO AND SOUTHWEST TEXAS THIS AFTERNOON. THIS FEATURE WILL BRING CONTINUED WARM...DRY...AND BREEZY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS AGAIN THIS AFTERNOON. WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE AT OR ABOVE 20 MPH ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR THIS AFTERNOON. THESE SPEEDS...WHEN COMBINED WITH ABOVE- NORMAL TEMPERATURES...LOW RELATIVE HUMIDITIES...AND ONGOING VERY HIGH TO EXTREME FIRE DANGER WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THESE LOCATIONS THIS AFTERNOON AND EVENING. NMZ114-115-TXZ057-074-258-290400- /O.CON.KMAF.FW.W.0037.000000T0000Z-110329T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 225 PM CDT MON MAR 28 2011 /125 PM MDT MON MAR 28 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE...DAVIS... AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR... * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...DAVIS/APACHE MOUNTAINS AREA... GUADALUPE MOUNTAINS. * TIMING: UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING. * WIND: SOUTHWEST TO WEST 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY: 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE) 44
553 WWUS84 KMAF 290347 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1047 PM CDT MON MAR 28 2011 NMZ114-115-TXZ057-074-258-290500- /O.CAN.KMAF.FW.W.0037.000000T0000Z-110329T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 1047 PM CDT MON MAR 28 2011 /947 PM MDT MON MAR 28 2011/ ...RED FLAG WARNING IS CANCELLED FOR THE GUADALUPE AND DAVIS MOUNTAINS... THE VAN HORN AREA AND THE SOUTHEAST NEW MEXICO PLAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. LOCAL RED FLAG CONDITIONS MAY PERSIST IN ISOLATED LOCATIONS IN THE GUADALUPE MOUNTAINS THROUGH 11 PM MDT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 12:52 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 27, 12:52 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1252 AM CDT SUN MAR 27 2011
.DISCUSSION...
A WEAK COLD FRONT PUSHING SOUTHWESTWARD INTO SOUTHWEST TEXAS AND
SOUTHEAST NEW MEXICO EARLY THIS MORNING IS EXPECTED TO CONTINUE
THIS MOVEMENT OVERNIGHT. BY DAYBREAK...THE FRONT WILL BE NEAR THE
PECOS RIVER. AFTER DAYBREAK...THE FRONTAL LAYER IS EXPECTED TO MIX
OUT BRINGING WESTERLY WINDS TO THE AREA...STRONGEST IN THE
MOUNTAINS.
.AVIATION...
WINDS ARE EXPECT TO BECOME LIGHT EAST TO SOUTHEAST AT TERMINALS
EAST OF THE PECOS RIVER IN SOUTHEAST NEW MEXICO AND SOUTHWEST
TEXAS AS A WEAK COLD FRONT PUSHES THROUGH OVERNIGHT. WINDS ELSEWHERE
WILL REMAIN LIGHT WEST TO SOUTHWEST AS A RULE. WINDS WILL
OCCASIONALLY BE LIGHT AND VARIABLE ACROSS THE REGION OVERNIGHT.
AFTER DAYBREAK...A FEW STRATUS CAN BE EXPECTED TO FORM...MOSTLY AT
KMAF AND ACROSS THE PERMIAN BASIN AREA. PATCHES OF LIGHT FOG ARE
POSSIBLE OVER THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO
EAST OF THE PECOS RIVER TOWARD DAYBREAK. ANY FOG OR LOW CLOUDINESS
THAT MAY DEVELOP SHOULD QUICKLY MIX OUT AFTER SUNRISE.
THE FRONT IS EXPECTED TO BE PUSHED OUT OF THE AREA BY NOON WITH
WINDS BECOMING WESTERLY. AFTERNOON SURFACE WINDS WILL BE MOSTLY IN
THE 12 TO 17 KNOT RANGE WITH SOME GUSTS BETWEEN 20 AND 24 KNOTS
POSSIBLE...MAINLY AT THE TERMINALS WEST OF THE PECOS RIVER. STRONG
AND GUSTY SURFACE WINDS ARE EXPECTED IN THE HIGHER TERRAIN OF
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO.
AFTER SUNSET...EXPECT THE WEAK COLD FRONT TO PUSH BACK INTO
SOUTHWEST TEXAS WITH LIGHT SOUTHEAST WINDS RETURNING TO KMAF
DURING THE EVENING.
NO SIGNIFICANT WEATHER...CEILINGS OR RESTRICTIONS TO VISIBILITY
ARE EXPECTED ACROSS THE AREA THROUGH SUNDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 44 84 48 / 0 0 0 10
CARLSBAD NM 84 48 89 48 / 0 0 0 0
DRYDEN TX 91 49 86 55 / 0 0 0 20
FORT STOCKTON TX 88 52 88 51 / 0 0 0 10
GUADALUPE PASS TX 73 49 77 50 / 0 0 0 0
HOBBS NM 77 46 81 45 / 0 0 0 0
MARFA TX 76 32 80 36 / 0 0 0 0
MIDLAND INTL AIRPORT TX 81 43 85 46 / 0 0 0 10
ODESSA TX 81 48 84 46 / 0 0 0 10
WINK TX 89 48 90 48 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 10 AM MDT SUNDAY THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...FIRE WEATHER WATCH FROM 11 AM CDT /10 AM MDT/ THIS MORNING
THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, Mar 26, 12:34 PM CDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1234 PM CDT SAT MAR 26 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1234 PM CDT SAT MAR 26 2011 /1134 AM MDT SAT MAR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND WINDY CONDITIONS WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE GUADALUPE MOUNTAINS. A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS... VAN HORN AND HIGHWAY 54 CORRIDOR AND DAVIS MOUNTAINS ON SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:24 AM CDT | Fire Weather Watch | MAF | 24 hr | |
| Mar 27, 5:24 AM CDT | Red Flag Warning | MAF | 18 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.